MAUDE Adverse Event Report: ENCORE MEDICAL L.P. 3DKNEE; INSERT, 3D EX SZ 6LT 9MM

ENCORE MEDICAL L.P. 3DKNEE; INSERT, 3D EX SZ 6LT 9MM
Model Number 391-09-706
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 11/28/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to an infection.Implants were removed and an antibiotic spacer was put in.Infection occurred caused by dental problems.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this revision surgery was a 2nd stage surgery to remove an antibiotic construct, used to alleviate a previous infection, and implant new components.Stage one consists of the removal of implants that are present in the infected joint, building a spacer to fill the joint and coating the spacer with antibiotics which is then implanted into the affected joint.The first stage surgery removed the parts listed in this complaint.Upon determination that the infection is under control and the tissue is normalized, stage 2, the antibiotic construct is removed and new components are implanted.The previous surgery and the surgery detailed in this investigation occurred over 2.8 months apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.There was no new information from the previous surgery regarding cultures identified in the infection, severity of the infection.The root cause of this complaint is a 2nd stage surgery to remove an antibiotic construct, used to alleviate a previous infection and implant new components.Said infection was reported to have been caused by dental problems.This event is not the result of a product deficiency, failure or issue.
 
Event or Problem Description
Revision surgery - the implants were removed and an antibiotic spacer was put in because an infection occurred caused by dental problems.This complaint is reporting the 2nd stage surgery to remove an antibiotic construct, used to alleviate the infection and implant new components.
 
Additional Manufacturer Narrative
Corrected data: the main component reported on this complaint was inadvertently reported.Manufacturer narrative; the root cause of this complaint is a 2nd stage surgery to remove an antibiotic construct, used to alleviate a previous infection, and implant new components.

Brand Name
3DKNEE
Common Device Name
INSERT, 3D EX SZ 6LT 9MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key8131047
Report Number1644408-2018-01142
Device Sequence Number11124951
Product Code OIY
UDI-Device Identifier00888912118965
UDI-Public(01)00888912118965
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K091956
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2017
Device Model Number391-09-706
Device Catalogue Number391-09-706
Device Lot Number59602754
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/05/2018
Supplement Date Received by Manufacturer01/21/2019
02/06/2019
Initial Report FDA Received Date12/04/2018
Supplement Report FDA Received Date01/28/2019
02/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
233-01-106, LOT 890A1230; 333-01-106, LOT 271B1105
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR